var googletag = googletag || {}; googletag.cmd = googletag.cmd || [];
x

How to Treat a Skin Rash Caused by Clindamycin

By Adam Cloe ; Updated July 27, 2017

Clindamycin is an antibiotic that is often prescribed to treat many different bacterial infections. Unfortunately, some people are allergic to this antibiotic, which can result in a rash. Because this rash is a result to an allergy to a drug that needs to be taken even after the appearance of the rash, the best way to treat this rash is to try to relieve the symptoms and minimize the discomfort.

  1. Stop taking clindamycin only if the rash is serious. If the skin rash is blistering and you are also experiencing a strong headache, have bloody diarrhea, or severe nausea with yellowing of the eyes, this is indicative of a serious reaction to clindamycin. You should stop taking the medication immediately and contact your doctor.

  2. Treat with cortisone cream. Cortisone cream, available over the counter, should be applied to the affected area 2 to 3 times daily.

  3. Use an aloe gel. Aloe creams can help relieve the itching and burning sensation often associated with a rash and can be used as often as needed.

  4. Moisturize with cocoa butter. Rashes can often be exacerbated by dry skin, and some of the treatments, such as aloe and cortisone cream, can also dry out the skin. This is why it is important to moisturize the affected area using cocoa butter several times a day.

  5. Avoid additional irritation. If possible, protect the affected area using a band-aid, gauze, or some other type of dressing, to keep it from getting brushed and irritated.

Video of the Day

Brought to you by LIVESTRONG
Brought to you by LIVESTRONG

More Related Articles

Related Articles